Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



On weighted polynomial approximation with monotone weights

Author: Alexander Borichev
Journal: Proc. Amer. Math. Soc. 128 (2000), 3613-3619
MSC (2000): Primary 41A10, 46E30
Published electronically: June 7, 2000
MathSciNet review: 1694450
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We construct an even weight $W$ monotone on the right half line such that the logarithmic integral of the largest $\log $-convex minorant of $W$ converges and the polynomials are dense in $C(W)$.

References [Enhancements On Off] (What's this?)

  • 1. N. Ahiezer, On the weighted approximation of continuous functions by polynomials on the entire number axis, Uspekhi Mat. Nauk 11 (1956), 3-43; English translation in Amer. Math. Soc. Translations, Ser. 2 , vol. 22, 1962, pp. 95-137. MR 18:802f
  • 2. S. Bernstein, Le problème de l'approximation des fonctions continues sur tout l'axe réel et l'une de ses applications, Bull. Soc. Math. France (52) (1924), 399-410.
  • 3. L. de Branges, The Bernstein problem, Proc. Amer. Math. Soc. 10 (1959), 825-832. MR 22:4907
  • 4. L. Carleson, On Bernstein's approximation problem, Proc. Amer. Math. Soc. 2 (1951), 953-961. MR 13:632d
  • 5. T. Hall, Sur l'approximation polynômiale des fonctions continues d'une variable réelle, Neuvième Congrès des Mathématiciens Scandinaves (1938), Helsingfors, 1939, 367-369.
  • 6. W. K. Hayman, Subharmonic functions, volume II, Academic Press, 1989. MR 91f:31001
  • 7. S. Izumi, T. Kawata, Quasi-analytic class and closure of $\{t^{n}\}$ in the interval $(-\infty ,\infty )$, Tôhoku Math. J. (43) (1937), 267-273.
  • 8. P. Koosis, The logarithmic integral, vol. I, Cambridge University Press, Cambridge, 1988, 606 pp. CMP 99:07
  • 9. S. Mergelyan, Weighted approximation by polynomials, Uspekhi Mat. Nauk 11 (1956), 107-152; English translation in Amer. Math. Soc. Translations, Ser. 2 , vol. 10, 1958, pp. 59-106. MR 20:1146
  • 10. M. Sodin and P. Yuditskii, Another approach to de Branges' theorem on weighted polynomial approximation, in: Proceedings of the Ashkelon Workshop on Complex Function Theory (May 1996), L. Zalcman, ed., Israel Mathematical Conferences Proceedings vol. 11, Amer. Math. Soc., Providence RI, 1997, pp. 221-227. MR 99c:41014
  • 11. R. Yulmuhametov, Approximation of subharmonic functions, Anal. Math. 11 (1985), 257-282 [in Russian]. MR 88a:31002

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 41A10, 46E30

Retrieve articles in all journals with MSC (2000): 41A10, 46E30

Additional Information

Alexander Borichev
Affiliation: Laboratoire de Mathématiques Pures de Bordeaux, UPRESA 5467 CNRS, Université Bordeaux I, 351, cours de la Libération, 33405 Talence, France

Keywords: Weighted polynomial approximation, Mergelyan majorant
Received by editor(s): February 20, 1999
Published electronically: June 7, 2000
Communicated by: Albert Baernstein II
Article copyright: © Copyright 2000 American Mathematical Society